MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Model Number TGF-UC180J
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
This is a loaner device returned by a customer.Upon inspection, it was observed that the ultrasound probe lens was peeled with a missing piece.There is no reported harm to any patient.
 
Additional Manufacturer Narrative
Event date is (b)(6) 2022.Full facility name is (b)(6).The device has been returned but the device evaluation is not yet completed.As such, a definitive root cause of the reported complaint cannot be determined at this time.Supplemental report(s) will be filed as any relevant new information becomes available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Approximately over 9 years have passed since the device was manufactured.Although the root cause could not be identified, the evaluation results of the device indicate that there is a possibility of customers¿ mishandling, wear and damage due to increased use / time applied in the device.Based on the information obtained, there is a high possibility that the indicated phenomenon occurred afterwards.This information is addressed in the instructions for use (ifu): important information ¿ please read before use.Warnings and cautions.Warning: do not strike, hit, or drop the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector.Also, do not bend, pull, or twist the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector with excessive force.The endoscope may be damaged and could cause patient injury, burns, bleeding, and/or perforations.It could also cause parts of the endoscope to fall off inside the patient.Never perform angulation control forcibly or abruptly.Never forcefully pull, twist, or rotate the angulated bending section.Patient injury, bleeding, and/or perforation may result.It may also become impossible to straighten the bending section during an examination.Olympus will continue to monitor the field performance of this device.

Brand Name
EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Common Device Name
ULTRASOUND GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA  190-0182
Manufacturer Contact
masaharu hirose
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0-182
JA   190-0182
426422891
MDR Report Key15079493
Report Number3003637092-2022-00005
Device Sequence Number4035471
Product Code ODG
UDI-Device Identifier04953170355493
UDI-Public04953170355493
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K093507
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTGF-UC180J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2022
Supplement Date Received by Manufacturer10/06/2022
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown